On q-derangement numbers

Research output: Contribution to journalArticlepeer-review

36 Scopus citations


We derive a q-analogue of the classical formula for the number of derangements of an n element set. Our derivation is entirely analogous to the classical derivation, but relies on a descent set preserving bijection between the set of permutations with a given derangement part and the set of shuffles of two permutations.

Original languageEnglish (US)
Pages (from-to)273-278
Number of pages6
JournalProceedings of the American Mathematical Society
Issue number1
StatePublished - May 1989

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'On q-derangement numbers'. Together they form a unique fingerprint.

Cite this